Last Oct 2010, i was diagnosed as having Chronic Hives. After blood work was done, It was found that my ANA was positive and TPO 1000. I have always known my ANA to be positive due to a blood test i took a few years back with a Hemotologist. I was going then for symptoms of Mild Depression/and Anxiety attacks that I was experiencing. I had been put on Lexapro and stayed on it for a year. About a year later, i came off of it, and was fine. However, i felt that my anxiety was coming back last October so i started the lexapro again. I have been under some stress for the past few years due to job loss, career changes and living situations, so my Primary Doctor advised me 2 years ago to find ways to less stress myself. I realize that stress can cause other things to happen to your body...and i felt that mabey this is what brought on the Hives. After seeing an Allergist/Immune specialist, he told that basically, he believes my Hives are from an Auto Immune Disorder, possible Graves in the future. He baically said he came to this conclusion with my TPO being at 1000. he also recommended that I visit an Endrocronologist.
Let me back up for a moment to go back to when i started back taking the lexapro. As i stated, i started in Oct 2010 taking lexapro again....this is when my Hives started to occur. I hve been reading that also Auto Hives can be triggered through certain medications..so natrually i thought it was from the lexapro. I started itching on my thigh and legg area, and i thought it was from the detergent that i was using. So i tried switching the detergent. About days later i woke up with my swollen lip. I was told to take Benedryl. I remember back in 2005 having somewhat of an occurence with what i now know was pressure hives. I was also dealing with alot of stress then from a relationship I had been through. I was wearing a boot that zipped up. I noticed that this boot where ther zipper was, made a blister and a itchy rizen. i was told by pharmacy then to take benedryl then. It went away and i never saw those symptoms again. Speeding back up to Oct 2010. After the lip swelling, the next day,my face looked like someone had beaten it up. i felt for sure it was my sheets, that i slepted on...one side of my face that i lay on the most, was very swollen. So this is when i made an appointment with allergist.
I am 35 and have never had any major health issues, other then having mild anemia all my life. now my brother does have an auto immune disease Chrone's and a first cousin was just diagnosed a few years back with lupus....so far none of my doctors has said, they see any signs of that. I was told that my auto immune is the less life threatening, however, that did not make me feel any better. My allergist basically referred me to an Endo...i went in to see the Endogronolgist. My THS was normal and T4 was also normal. There were other terms that i can not remember, but he basically said. That TPO just means i have to be monitored, but that does not mean that I will have Graves dieases and that my Hives may not be from my Thyroid. Since he has stated my Thyroids are normal for now...the functions that is.
I am a believer and I believe that if no doctor or medicine can cure this problem, then GOD is the only one that can correct this. I did have an outbreak right before i went to the allergest,,,i was limping into office on my heels, and my whole body stung. They gave me 3 shots,..and i was fine 15 minutes later. I have also done detergent allergy test just to rule out any other symptoms...and no food allergys (allergies)...so in all...he states it's definatly an Auto immune.....I have since ask if it is something that i could possibly do to correct it like eating non gluten or dairy products. After all the research I have done over the internet and the stories I have read...Medical doctors seem to believe it is not anything wer are eating, but that it's partial enviromental and partial heredity. i Have wanted to detox and he has suggested not to do this while on meds. I have been blessed to have only had to take Predisone only during an outbreak, but i was taking Xyal once a day and it worked wonders...took away my hives 100 percent...then one day i ran out and had another outbreak. Ended up having to get on predisone again for a week to calm the hives and the swelling down. I am now on 1 Hyrdozine(i may be spellling it wrong) every other day...and it takes my hives down 100 percent. Howver it does not take away the fatigue or the chest pains that i feel every now and then..If i go too long without medicine, i get chest pains. I would not wish this on my worse enemy...
It is a good thing, i found this support forum cuss it makes it alot easier to cope with this. Again Im believing in God to cure me now, and refuse to listen to my doctor that i Have to be on meds for the rest of my life or until there is a cure. So im here to encourage everyone to keep posting your results, informations because it is very helpful to those who are suffering as well.
What you seem to be having is chronic hives. It is defined as urticaria that persists for longer than 6 weeks. In most of the cases of chronic urticaria, the underlying pathology is idiopathic i.e it is not linked to any cause. It is essential to rule out the presence of serious illnesses of which recurring hives can be a symptom. Examples are hepatitis, hyperthyroidism (already ruled out in your case), lymphomas, collagen vascular diseases, and cancers of the rectum, kidneys and gastrointestinal tract.
I suggest you to get it evaluated from an allergist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
It was the allergist who did the blood work and found that my TPO was at 1000 and my ANA was positive. What he said, is that my hives are due to my ANA and that my body is not having an allergic reaction rather, it's producing too many antibodies and causes my immune to over react. My good tissues are being destroy by my own system, basically my body does not know the differences bacteria and healthy tissue. IF that makes sense. While the doctor's states that even though my ENDO has ruled out my Thyroid being an issue due to hives. THey are telling me it could be a future problem. My Endo wants to monitor every 6 months for possible Thyroid issues..
Now im back to wondering what it could be. Doctor's don't believe in Detox, only medicine. However, have been researching online about this Auto Immune Hives and there are many people that has developed this same problem. My Allergiest has stated that Auto Immune disorders are partial enviromental and partial heredity. And until there is a cure, he states i will have to be on allergy meds for the rest of my life. WHile i have tried to wrap my head aorund this and do my own research, it very fustrating news to hear. It seems that my fatigue and chills have become worse around my menstrul time. THe allergy meds he prescribe for me, takes the hives away, however, it does not take away the fatigue and the chills that im now getting once in a while and the chest pains. Everyday, i just hope it's a better day and that a cure is found. My life has definatly changed since OCt 2010.
I wonder if seeing an auto-immune specialist instead of an allergist would help you. Allergies are a specific type of auto-immune disease, but an auto-immune specialist would have a broader range of diseases to consider like lupus and various forms of arthritis. I haven't checked, but you might consider looking for arthritis and lupus broads to post your symptoms on and see what they have to say. It certainly wouldn't hurt you to consider it. If you would like, I could look for the boards and post links to them for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.